MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEXPRO 10MM4CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEXPRO 10MM4CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4401004S
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/26/2021
Type of Reportable Event Malfunction
Event or Problem Description
As reported, a 10mm x 4cm x 80cm power flex pro percutaneous transluminal angioplasty (pta) balloon catheter was inflated, but the pressure went down, and the balloon became shrunk.The physician repeatedly inflated the balloon twice or three times and the contrast medium leaked from the shaft about 10cm from the tip of the device and was visually confirmed.The device was removed from the body, and it was observed that there was a hole like a ¿pinhole¿ from the shaft part of the balloon lumen.The graph anastomosis was completed successfully.There was no reported patient injury.This was a transcatheter aortic valve implantation (tavi) case.The femoral artery was cut down and inserted an 18f unknown sheath (the femoral artery had a graft implanted).The power flex pro pta balloon was used for hemostasis in a balloon occlusion.The physician inserted the power flex pro pta into the 18f unknown sheath.The sheath was removed and inflated the power flex pro pta at 10 atmospheres (atm) around the external iliac artery and during that time a graft anastomosis was performed.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
This device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, a 10mm x 4cm x 80cm powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter was inflated.However, the pressure decreased, and the balloon shrunk.The physician inflated the balloon two or three times and contrast medium leaked from the shaft about 10cm from the tip of the device and was visually confirmed.The device was removed from the body, and it was observed that there was a hole like a ¿pinhole¿ from the shaft part of the balloon lumen.The graph anastomosis was completed successfully.There was no reported patient injury.This was a transcatheter aortic valve implantation (tavi) case.The femoral artery was cut down and inserted an 18f unknown sheath (the femoral artery had a graft implanted).The powerflex pro pta balloon was used for hemostasis in a balloon occlusion.The physician inserted the powerflex pro pta into the 18f unknown sheath.The sheath was removed and inflated the powerflex pro pta at 10 atmospheres (atm) around the external iliac artery and during that time a graft anastomosis was performed.The product was returned for analysis.One non-sterile powerflex pro 10mm x 4cm 80 percutaneous transluminal angioplasty (pta) balloon catheter was received for analysis inside a plastic bag.Per visual analysis, a pinhole on the body shaft at 7.5 cm from the proximal seal was observed.No other physical characteristics found.Per microscopic analysis, sem analysis was performed results showed that the outer surface of the body/shaft presented an axial rupture/burst on its outer surface.The outer surface presented evidence of scratch marks near the body/shaft rupture.This type of damage is commonly caused during the interaction of the body/shaft material with a sharp object or mechanical damage.It is very likely that the same factors that caused the observed scratch marks on the body/shaft¿s outer surface could have led to the ruptured condition found on the received device.It seems the body/shaft material near the rupture was torn either due to the interaction of the unit with calcified spicules located on the lesion or with a sharp object from the outside of the device.No other anomalies were observed during the sem analysis.A product history record (phr) review of lot 82200849 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿body/shaft- puncture/cut - in-patient¿ was confirmed due to the puncture observed on the body/shaft of the unit during analysis.However, the exact cause of the damage could not be determined.The outer surface of the shaft presented evidence of scratch marks adjacent to the puncture noted.It is likely vessel characteristics and procedural factors, although unknown, contributed to the reported event as evidenced by device analysis.The body/shaft material near the puncture, appears to have been torn either due to the interaction of the device with calcified spicules located on the lesion or with a sharp object from the outside of the shaft.According to the safety information in the instructions for use, ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Flush the ¿thru¿ lumen with sterile heparinized saline or a similar isotonic solution.Place the prepared catheter over a prepositioned guidewire and advance the tip to the introduction site.Note: balloon inflation should be performed with the guidewire extended beyond the catheter tip.It is strongly recommended that the guidewire, the balloon catheter, or both, remain across the lesion until the procedure is complete and the dilatation system is to be removed from the vessel.Prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is evident.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
POWERFLEXPRO 10MM4CM 80
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key12852214
Report Number9616099-2021-05070
Device Sequence Number3808151
Product Code LIT
UDI-Device Identifier20705032060056
UDI-Public20705032060056
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model Number4401004S
Device Catalogue Number4401004S
Device Lot Number82200849
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/03/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/26/2021
Supplement Date Received by Manufacturer11/22/2021
Initial Report FDA Received Date11/22/2021
Supplement Report FDA Received Date12/01/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/05/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK 18FR SHEATH
Patient SexUnknown